Doctor insights on:
Acne After Stopping The Pill
Are there any huge risks taking Ocella (drospirenone and ethinyl estradiol) for three months for acne? Is the risk for blood clots still there after stopping the pill after three months?
Low risk: There is a very, very low risk of blood clots when taking the pill, but the risk does not persist after stopping the pills. ...Read more
Acne is one of the most common skin conditions. It affects about 80% of adolescents. Acne starts as a blockage of the sebaceous glands followed by inflammation. It occurs in areas where there are lots of sebaceous glands, such as the face back and chest. The hallmarks of the condition are blackheads, whiteheads (closed comedones), papules, pustules, cysts, nodules, and sometimes scarring. There are numerous treatments available, both topical and systemic. The most commonly used are benzoyl peroxide, retinoids, and antibiotics ...Read more
Stopping the contraceptive pill after being on it for 8 years. How long will it be till I am fully natural with my cycle again? Will my acne return?
Your menses will : Hopefully be normal from the start. People generally ovulate better right when off the pill. Acne may return because the birth control pill produces protiens that bind to testosterone and limit testosterone from the ovary. See how it goes and get back on them if u need to. Remember, after 5 years of use ov. Cancer risk drops by 50%. You don't need to detox from them and will not impair fertili. ...Read more
I'm trying to fall pregnant and since stopping the pill i've broken out in acne around my jaw line, mouth & it is getting worse. It's been over 12 months and I thought my hormones would have settled by now. I understand erythromycin is typically perscribe
You are correct: You have typical hormonal acne. The most effective control is with the antiandrogen spironolactone. However you will not want to take any oral therapy until you are no longer pregnant or nursing. Be sure you take enough Folic Acid while you are hoping to get pregnant. Topicals such as Erythromycin or benzoyl peroxide can be tried but may not do much. ...Read more
Yes: Isotretinoin is believed to be capable of stopping the growth of long bones if the patient has not achieved his/her full height. This is something to consider in prescribing it. Most acne can be managed either with topical benzoyl peroxide alone, or if more severe or on the trunk, adding a second rx such as systemic tetracycline or any of several others that won't stop growth. ...Read more
Not necessarily: Acne is a very complex disease and may require a complicated treatment regiment to produce any improvements and may require some time to determine the proper combo atop of treatment modalities. It would be best to meet with a dermatologist to help plan and prescribe a skin care routine with possible oral or topical prescriptions. ...Read more
I have been taking diane pills for more than 6 years. First started for acne (i have very oily skin). I'm wondering if I should stop.. ?
I am 29 years old suffering from acne (jawline) off the pill in April 2014. on antibodics (2 mon) and spirilocante (2 wks) can I stop antibodics ?
Acne: i suggest you not stop or change any medications without first consulting with your doctor. ...Read more
I have acne.I was on the pill for a while, but then i decided to stop taking it as it was giving me headaches.My skin broke out again.I drank lots of?
Severe acne after i stop taking birth control pills. I had acne before i started bc. But it is now all over my body and getting worse now that i stop?
Serious Rx: With acne this severe, you'll almost certainly need systemic treatment -- going back on the oral contraceptive, a systemic antibiotic, spironolactone, isotretinoin, or perhaps something else. Your physician can help; nothing you can do on your own will be effective. Good luck. ...Read more
28 yrs old and can't get rid of acne, after trying everything including accutane, goes well with contraceptive pills but as soon as i stop taking them it comes back, is it ok to take them for so long?
Yes: Sounds as if you have hormonally induced acne. Make sure you continue seeing your ob/gyn and dermatologist for follow up. Another option for you would be spironolactone which your dermatologist can discuss with you. Many patients who have taken Accutane and still have acne do well with it. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Light period after stopping pill
- Irregularity after stopping birth control pills
- Weight loss after stopping birth control pills
- Ask a doctor a question free online
- How to get pregnant after stopping birth control pills?
- Weight gain years after stopping the birth control pill
- What can boost fertility after stopping the birth control pill?
- How quickly after stopping the pill can you get pregnant?
- Talk to a dermatologist online